Hail, Converse
- When
- July 1, 6:48 PM MST to 6:50 PM MST
- Where
- Converse County, 5 mi WSW of Glenrock
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.832, -105.961
Golf ball size hail was observed five miles west-southwest of Glenrock.
Evening thunderstorms produced damaging winds and large hail through portions of Converse and Niobrara counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
Evening thunderstorms produced damaging winds and large hail through portions of Converse and Niobrara counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 1, 4:42 PM MST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 542 PM MDT WED JUL 1 2015 .SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT) ISSUED AT 254 PM MDT WED JUL 1 2015 WIDELY SCATTERED CONVECTION OVER THE MTNS OF SE WY AT THIS TIME WITH A GENERAL SOUTHEASTERLY MOVEMENT. EXPECT THIS ACTIVITY TO CONTINUE INTO THIS EVENING...GRADUALLY SPREADING EASTWARD OVER THE PLAINS AIDED BY AN APPROACHING IMPULSE IN THE UPPER FLOW. ACTIVITY LOOKS LIKE IT SHOULD PERSIST MUCH OF THE NIGHT OVER THE NORTHEAST PARTS OF THE CWA AS THE IMPULSE MOVES BY AND HAVE TAILORED POPS IN THIS DIRECTION. OVERALL WEATHER PATTERN DOES NOT CHANGE MUCH THURSDAY THROUGH FRIDAY WITH THE CWA UNDER A NWLY FLOW ALOFT. A WEAK FRONT WILL DROP SOUTH ACROSS THE PLAINS OVERNIGHT LEAVING A MODEST UPSLOPE FLOW IN ITS WAKE THURSDAY ALONG WITH A BIT COOLER TEMPS. CONVECTION SHOULD FIRE ONCE AGAIN OVER THE HIGHER TERRAIN THURSDAY AFTERNOON THEN SPREAD OVER THE PLAINS INTO THE EVENING BEFORE DISSIPATING/MOVING OUT. SFC HIGH OVER THE PLAINS SLIPS EASTWARD FRIDAY REDUCING THE UPSLOPE FLOW BUT SHOULD ONCE AGAIN SEE CONVECTIVE ACTIVITY INITIATE OVER THE HIGHER TERRAIN. A LITTLE MORE NORTHERLY COMPONENT TO THE UPPER FLOW SHOULD KEEP THIS ACTIVITY MORE OVER SE WY HOWEVER. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 254 PM MDT WED JUL 1 2015 ACTIVE AND WET PATTERN IN THE LONG TERM WITH PRECIP CHANCES JUST ABOUT EVERYDAY. STARTING OFF SATURDAY...UPPER RIDGE OVERHEAD WITH A 591DM HIGH CENTERED NEAR THE 4 CORNERS AREA. PERHAPS OUR DRIEST DAY...CONVECTION SHOULD BE CONFINED MAINLY TO THE MOUNTAINS OUT WEST. STRONG AND ABNORMALLY COOL SHORTWAVE STILL ON TRACK FOR SUNDAY INTO MONDAY. SHORTWAVE MOVES OUT OF ALBERTA PROVINCE SUNDAY AFTERNOON. 700MB TEMPERATURES DROP FROM +20C SATURDAY AFTERNOON...TO +12C SUNDAY AFTERNOON AND EVENTUALLY +8C MONDAY AFTERNOON. ASSOCIATED SURFACE COLD FRONT LOOKS TO MOVE INTO THE AREA SUNDAY AFTERNOON. GFS AND ECMWF VERY SIMILAR ON SOLUTIONS FOR THE FRONT TIMING. PRETTY STRONG 850MB WINDS BEHIND THE FRONT OUT IN WESTERN SOUTH DAKOTA AND NEBRASKA PANHANDLE. COULD BE SEEING WIND ADVISORY CRITERIA BEING MET SUNDAY AFTERNOON THROUGH THE EVENING HOURS AS ECMWF 850MB WINDS 35 TO 40KTS BEHIND THE FRONT. WIDESPREAD STRATIFORM RAIN LIKELY MONDAY WITH EAST TO NORTHEAST UPSLOPE WINDFLOW. FOR NOW...KEPT PRECIP CONVECTIVE...BUT IF THIS PATTERN CONTINUES...WILL PROBABLY NEED TO SWITCH TO STRATIFORM IN LATER FORECASTS. MODELS CONTINUE TO HINT AT THE MONSOON SETTING UP OVER THE DESERT SOUTHWEST FROM MONDAY ON INTO THE WEEK. NOT REALLY LIKING THE SETUP OF THE 500MB HIGH THOUGH...ITS NOT IN THE RIGHT LOCATION FOR US TO GET WIDESPREAD RAINS OVER SOUTHEAST WYOMING AND NEBRASKA PANHANDLE ON EITHER THE GFS OR ECMWF. WILL NEED TO WAIT FOR A LITTLE BETTER CONSISTENCY IN GUIDANCE BEFORE UPPING POPS FURTHER. ECMWF DOES SHOW ANOTHER CANADIAN COLD FRONT APPROACHING NORTHERN WYOMING WEDNESDAY AFTERNOON. COULD BE OUR NEXT SEVERE CONVECTIVE EVENT AS 70KT JET MOVES INTO THE AREA WITH FAVORABLE LFQ DYNAMICS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING) ISSUED AT 537 PM MDT WED JUL 1 2015 ISOLATED THUNDERSTORMS FOR THE WYOMING TAF SITES THROUGH 02Z PRODUCING LOCALIZED MVFR...WIND GUSTS TO 45 KNOTS AND LOCALIZED TURBULENCE...OTHERWISE VFR. LOCALIZED MVFR IN SHOWERS FROM 07Z TO 14Z ACROSS THE NEBRASKA TAFS ALONG WITH FOG...OTHERWISE VFR. VFR AFTER DAYBREAK THURSDAY WITH ISOLATED TO WIDELY SCATTERED AFTERNOON THUNDERSTORMS PRODUCING LOCALIZED MVFR AND WIND GUSTS TO 45 KNOTS. && .FIRE WEATHER... ISSUED AT 254 PM MDT WED JUL 1 2015 NO CONCERNS SEEN FOR THE REST OF THE WEEK WITH FUELS GREEN AND WEATHER CONDITIONS REMAINING NON-CRITICAL OVERALL. THERE WILL BE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS MOST DAYS...MAINLY IN THE AFTERNOONS AND EVENINGS BUT DRY LIGHTNING NOT EXPECTED. WETTING RAINS LIKELY WHERE STRONGER STORMS OCCUR. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...GCC AVIATION...RUBIN FIRE WEATHER...RE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1047 AM MDT WED JUL 1 2015 WYZ101>119-021115- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1047 AM MDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST AT AROUND 30 MPH. A FEW STORMS WILL LINGER OVERNIGHT BEFORE ENDING LATE. A FEW THUNDERSTORMS MAY BECOME STRONG PRODUCING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. NEZ002-003-019>021-054-055-095-096-021115- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1047 AM MDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING AS ANOTHER UPPER LEVEL DISTURBANCE MOVES THROUGH THE REGION. ONCE STORMS DEVELOP...MOVEMENT WILL BE TOWARDS THE SOUTHEAST AT AROUND 30 MPH. THUNDERSTORMS WILL LINGER OVERNIGHT BEFORE ENDING LATE. SOME THUNDERSTORMS MAY BECOME STRONG CONTAINING SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON THURSDAY AND FRIDAY AND AGAIN SUNDAY THROUGH TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 449 PM MDT WED JUL 1 2015 WYZ106-107-116>118-012330- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- SOUTH LARAMIE RANGE FOOTHILLS WY-SOUTH LARAMIE RANGE WY- EAST PLATTE COUNTY WY-CENTRAL LARAMIE COUNTY WY- 449 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LARAMIE...EASTERN ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 530 PM MDT... AT 449 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR IRON MOUNTAIN...OR 28 MILES NORTHEAST OF LARAMIE...MOVING SOUTHEAST AT 10 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... IRON MOUNTAIN AND HORSE CREEK. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 35 AND 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4160 10538 4175 10515 4155 10478 4130 10518 TIME...MOT...LOC 2249Z 313DEG 11KT 4162 10523 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT WED JUL 1 2015 WYZ109-110-113-114-012345- NORTH SNOWY RANGE FOOTHILLS WY-SNOWY RANGE WY- UPPER NORTH PLATTE RIVER BASIN WY-CENTRAL CARBON COUNTY WY- 500 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARBON COUNTY UNTIL 545 PM MDT... AT 459 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES EAST OF SINCLAIR...OR 13 MILES EAST OF RAWLINS...MOVING EAST AT 15 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL CARBON COUNTY. THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 223 AND 250. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4172 10709 4189 10702 4184 10651 4153 10663 TIME...MOT...LOC 2259Z 287DEG 13KT 4179 10696 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 502 PM MDT WED JUL 1 2015 WYZ103-106-012345- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- NORTH LARAMIE RANGE WY- 502 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ALBANY AND SOUTHWESTERN PLATTE COUNTIES UNTIL 545 PM MDT... AT 502 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHWEST OF WESTVIEW CIRCLE...OR 18 MILES WEST OF WHEATLAND... MOVING SOUTHEAST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SLATER. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 66 AND 71. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4192 10545 4207 10531 4190 10485 4166 10509 TIME...MOT...LOC 2302Z 305DEG 24KT 4196 10531 HAMMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
558 PM MDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TORNADO 1 SW HORSE CREEK 41.40N 105.19W
07/01/2015 LARAMIE WY TRAINED SPOTTER
BRIEF TOUCHDOWN.
&&
HAMMERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 704 PM MDT WED JUL 1 2015 NEZ096-WYZ108-020130- SOUTH SIOUX NE-GOSHEN COUNTY WY- 704 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES UNTIL 730 PM MDT... AT 703 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF TORRINGTON...MOVING EAST AT 25 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4213 10427 4223 10428 4236 10390 4210 10381 TIME...MOT...LOC 0103Z 255DEG 20KT 4219 10417 HAMMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 714 PM MDT WED JUL 1 2015 NEZ003-019-021-096-020200- MORRILL NE-SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE- 714 PM MDT WED JUL 1 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...SOUTHWESTERN BOX BUTTE...NORTHWESTERN MORRILL AND NORTHEASTERN SCOTTS BLUFF COUNTIES UNTIL 800 PM MDT... AT 713 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE MINATARE CAMPGROUND...OR 7 MILES NORTHEAST OF SCOTTSBLUFF... MOVING EAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SCOTTSBLUFF...LAKE ALICE...MOOMAWS CORNER...KILPATRICK LAKE... SCOTTSBLUFF AIRPORT...LAKE MINATARE...THE INTERSECTION OF HIGHWAY 385 AND L62 AND LAKE MINATARE CAMPGROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4184 10364 4208 10370 4215 10317 4176 10313 TIME...MOT...LOC 0113Z 266DEG 19KT 4194 10356 HAMMER
The Riverton/Lander radar (KRIW), 206 km away, was scanning. The volume nearest the first event began at 01:47 UTC.
4 hail, 1 thunderstorm wind. Local standard time, as filed.
Golf ball size hail was observed five miles west-southwest of Glenrock.
Wind gusts of 60 mph were observed at Glenrock.
Quarter size hail was observed 12 miles northwest of Douglas.
Golf ball size hail was observed ten miles northwest of Lusk.
Half dollar size hail was observed eight miles west of Redbird.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2015Every state in 2015This day in weather historyWarnings in Wyoming, July 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 582360, 582362, 582363, 582364, 582366.